Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vomiting while on Doxycycline?

Answered by
Dr.
Dr. Naveen Kumar

General & Family Physician

Practicing since :2008

Answered : 154 Questions

default
Posted on Mon, 6 Jun 2016 in Medicines and Side Effects
Question: My daughter was prescribed both Amoxycillin Clavinate and Doxycycline Hyclate for an armpit skin infection at a clinic. I am not sure why both because it seems like overkill for the infection, which was not tested for anything (just a visual). She has taken both for 2 days, but cannot tolerate the Doxycycline without vomiting, even when taking after food and trying other things to prevent nausea. If she discontinues the Doxycycline but continues the Amox, will there be any harm? I know that you are not supposed to stop an antibiotic until the full course has been taken.
doctor
Answered by Dr. Naveen Kumar 25 minutes later
Brief Answer:
find the answer below.

Detailed Answer:
Welcome to health care magic, I share your concern and I will try to help you out in best possible way.
The combination of antibiotics will have a rationale behind it, hence the treating doctor would have prescribed them. Abrupt stoppage of any antibiotic is known to cause antibiotic resistance apart from improper curing of present skin infection.
Since vomiting is the predominant side effect, I recommend you to give her an anti emetic tablet like metaclopramide or ondansetron, which are available over the counter along with esmaperazole, a proton pump inhibitor which reduces acid secretion and in turn vomiting, There by making doxycyline tolerable.
If not, you can consult the treating doctor and ask for an alternative antibiotic, since I don't know the rationale behind such prescription, I am not in a position to suggest an alternative antibiotic.
Hope you found the answer helpful.
Let me know if I can assist you further.

Dr. Naveen XXXXXXX
Medical Consultant.
Ebix, Inc.
YYYY@YYYY
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2...

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't...

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling...

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining...

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet...